Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 5, 2024, 5:29 AM CST for 4 counties in Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2024, 5:29 AM CST (11:29 UTC)
- Expired
- Mar 5, 2024, 6:15 AM CST
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 5:15 AM CST, 14 minutes earlier.
Area forecast discussion, Mar 5, 5:15 AM CST, 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 515 AM CST Tue Mar 5 2024 ...New AVIATION... .SHORT TERM... (Today) Issued at 230 AM CST Tue Mar 5 2024 Early this morning, a cold front is located near a KJLN-KMKO-KMLC line with isolated showers and storms in the vicinity of the boundary across southeast Oklahoma into western Arkansas. This boundary is expected to slowly sag to the southeast across the remainder of the area as we move through the morning hours. The potential for isolated to scattered showers and storms will continue near the boundary into the afternoon hours. A few storms could become strong to marginally severe with hail to the size of quarters and strong gusty winds the concern. While temperatures will be cooler behind the front today, readings will continue to be above normal for this time of year. && .LONG TERM... (Tonight through Monday) Issued at 230 AM CST Tue Mar 5 2024 Quiet weather is anticipated across eastern Oklahoma and western Arkansas Tonight into Wednesday as high pressure prevails in the wake of the departing cold front. The chances of showers and storms pick back up Wednesday night and Thursday as isentropic lift increases ahead of the next storm system. The potential for showers and storms will remain high Thursday night into Friday as a cold front slowly moves through the region. The chances of showers and storms will taper off from west to east Friday night into Saturday morning as the associated mid-level shortwave moves across the area. 1 to 2 inch rainfall amounts will be fairly common across the area late this week with locally higher amounts possible. Temperatures are expected to be slightly below normal Saturday as high pressure builds into the area behind the cold front. A warming trends ensues on Sunday and continues into early next week as the surface highs shifts to the east, resulting in a southerly low level flow over the region. && .AVIATION... (12Z TAFS) Issued at 511 AM CST Tue Mar 5 2024 IFR to MVFR ceilings this morning at the western Arkansas sites with isolated to scattered thunderstorms potentially impacting KFYV and KFSM over the next few hours. MVFR ceilings are expected to persist through mid-morning at KMLC with MVFR ceilings possibly moving into KBVO in the next couple of hours. VFR conditions expected this morning at KTUL and KRVS. As we move into the afternoon VFR conditions are expected area-wide. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 45 71 55 / 10 0 10 60 FSM 77 50 74 55 / 60 10 10 50 MLC 73 48 74 57 / 20 10 10 50 BVO 67 39 70 50 / 0 0 10 60 FYV 72 43 72 50 / 50 10 10 50 BYV 68 46 68 52 / 30 10 10 30 MKO 69 46 71 55 / 10 10 10 50 MIO 62 43 68 53 / 0 0 10 50 F10 69 46 71 56 / 10 10 10 50 HHW 77 51 73 57 / 30 10 10 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....10 AVIATION...10
Hazardous weather outlook, Mar 5, 4:30 AM CST, 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 430 AM CST Tue Mar 5 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 430 AM CST Tue Mar 5 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma into western Arkansas. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms will continue across southeast Oklahoma into western Arkansas into this afternoon as a cold front slowly moves through the area. A few of the storms could become severe with large hail the main concern. Locally heavy rain will also be possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY...High Wind Potential. SUNDAY AND MONDAY...No Hazards. EXTENDED DISCUSSION... The potential for showers and storms will increase Wednesday and continue into Saturday morning as the weather pattern becomes more active across the area. Rainfall amounts of 1 to 2 inches will be common with locally higher amounts possible. Some of the storms could also be strong to severe during this time. Dry weather returns Saturday afternoon and continues into early next week with a gradual warming trend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 5, 2:31 AM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
231 AM CST Tue Mar 5 2024
ARZ011-050900-
Madison AR-
231 AM CST Tue Mar 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MADISON COUNTY
THROUGH 300 AM CST...
At 231 AM CST, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Boston, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pettigrew... Boston...
Red Star...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3591 9351 3588 9351 3588 9352 3583 9353
3582 9352 3576 9352 3577 9368 3586 9368
3593 9349
TIME...MOT...LOC 0831Z 253DEG 17KT 3581 9356
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 5, 4:08 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
408 AM CST Tue Mar 5 2024
ARZ010-OKZ068>070-072>074-051045-
Washington AR-Haskell OK-Adair OK-Pittsburg OK-Muskogee OK-
Sequoyah OK-Cherokee OK-
408 AM CST Tue Mar 5 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN WASHINGTON...CENTRAL
HASKELL...WESTERN SEQUOYAH...SOUTHERN ADAIR...SOUTHEASTERN
CHEROKEE...NORTHEASTERN PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES
THROUGH 445 AM CST...
At 408 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northeast of Adair State Park to near
Lake Tenkiller State Park to 2 miles north of Enterprise. Movement
was east at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations in or near the path include...
Fayetteville... Sallisaw...
Stilwell... Stigler...
Prairie Grove... West Fork...
Lincoln... Warner...
Vian... Greenland...
Quinton... Gore...
Porum... Webbers Falls...
Whitefield... Marble City...
Tamaha... Adair State Park...
Brushy... Greenleaf State Park...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 276 and 306.
Interstate 49 between mile markers 54 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3576 9444 3576 9449 3573 9449 3515 9511
3508 9564 3533 9540 3530 9536 3529 9535
3542 9535 3562 9526 3597 9462 3602 9409
TIME...MOT...LOC 1008Z 266DEG 21KT 3587 9457 3560 9505 3526 9538
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Mar 5, 4:45 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 AM CST Tue Mar 5 2024
ARZ010-019-OKZ068-069-072-051115-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
445 AM CST Tue Mar 5 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CRAWFORD...
SOUTHWESTERN WASHINGTON...NORTHERN SEQUOYAH...SOUTHERN ADAIR AND
SOUTHEASTERN CHEROKEE COUNTIES THROUGH 515 AM CST...
At 445 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Stilwell to 4 miles southeast of Bunch to 3
miles northeast of Tamaha. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Sallisaw... Stilwell...
Natural Dam... Marble City...
Adair State Park... Brushy...
Strickler... Maryetta...
Brushy Lake State Park... Bunch...
Short... Clyde...
Mc Key... Canehill...
Uniontown... Hogeye...
Odell... Morrow...
This includes Interstate 40 in Oklahoma between mile markers 298 and
311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3547 9450 3539 9490 3540 9490 3539 9493
3541 9495 3541 9498 3586 9477 3596 9420
TIME...MOT...LOC 1045Z 249DEG 28KT 3580 9461 3565 9470 3542 9492
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 5, 5:18 AM CST, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 AM CST Tue Mar 5 2024
ARZ019-029-OKZ072-051145-
Sebastian AR-Crawford AR-Sequoyah OK-
518 AM CST Tue Mar 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN AND SOUTHEASTERN SEQUOYAH COUNTIES THROUGH 545
AM CST...
At 518 AM CST, Doppler radar indicated a strong thunderstorm near
Roland, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Alma...
Muldrow... Roland...
Moffett... Rudy...
Figure Five... Kibler...
Concord... Shibley...
Cottonwood... Dora...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 13.
Interstate 40 in Oklahoma between mile markers 318 and 328.
Interstate 540 between mile markers 1 and 8.
Interstate 49 between mile markers 22 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 9423 3535 9443 3538 9443 3537 9445
3538 9447 3537 9449 3535 9448 3535 9449
3534 9463 3556 9458 3557 9419
TIME...MOT...LOC 1118Z 261DEG 26KT 3545 9455
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:08 AM CST | Special Weather Statement | TSA | Adair, Haskell, Sequoyah | 37 min |
| Mar 5, 4:21 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 24 min |
| Mar 5, 4:45 AM CST | Special Weather Statement | TSA | Sequoyah | 30 min |
| Mar 5, 5:07 AM CST | Severe Thunderstorm Warning | TSA | Adair | 23 min |
| Mar 5, 2:31 AM CST | Special Weather Statement | TSA | Madison | 29 min |
| Mar 5, 5:18 AM CST | Special Weather Statement | TSA | Crawford | 27 min |
| Mar 5, 5:49 AM CST | Special Weather Statement | TSA | Crawford | 26 min |
| Mar 5, 6:12 AM CST | Special Weather Statement | TSA | Franklin | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.